Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 51, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Mar 29, 2017, 9:44 PM CDT for Adair County, Macon County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2017, 9:44 PM CDT (02:44 UTC)
- Expired
- Mar 29, 2017, 10:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Adair County, MO, Macon County, MO
The radar
The Pleasant Hill radar (KEAX), 197 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.7 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 549 m²/s²
- 0-3 km storm-relative helicity
- 1167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
599 WUUS53 KEAX 300244 SVREAX MOC001-121-300315- /O.NEW.KEAX.SV.W.0051.170330T0244Z-170330T0315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Kansas City/Pleasant Hill MO 944 PM CDT WED MAR 29 2017 The National Weather Service in Pleasant Hill has issued a * Severe Thunderstorm Warning for... Central Adair County in northeastern Missouri... North central Macon County in north central Missouri... * Until 1015 PM CDT * At 944 PM CDT, a severe thunderstorm was located 9 miles west of Atlanta, or 12 miles southwest of La Plata, moving north at 55 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Kirksville, Novinger, Millard, Elmer, South Gifford and Kirksville Regional. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3988 9258 3991 9273 4028 9275 4027 9246 TIME...MOT...LOC 0244Z 183DEG 49KT 3990 9265 HAIL...1.00IN WIND...<50MPH $$ Leighton
2 follow-up statements
647
WWUS53 KEAX 300259
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
959 PM CDT WED MAR 29 2017
MOC121-300308-
/O.CAN.KEAX.SV.W.0051.000000T0000Z-170330T0315Z/
Macon MO-
959 PM CDT WED MAR 29 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MACON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4004 9254 4004 9273 4028 9275 4027 9247
TIME...MOT...LOC 0258Z 181DEG 44KT 4008 9265
$$
MOC001-300315-
/O.CON.KEAX.SV.W.0051.000000T0000Z-170330T0315Z/
Adair MO-
959 PM CDT WED MAR 29 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR CENTRAL ADAIR COUNTY...
At 958 PM CDT, a severe thunderstorm was located 8 miles southwest of
Kirksville, moving north at 50 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Kirksville, Novinger, Millard and Kirksville Regional.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4004 9254 4004 9273 4028 9275 4027 9247
TIME...MOT...LOC 0258Z 181DEG 44KT 4008 9265
HAIL...1.00IN
WIND...<50MPH
$$
Leighton014
WWUS53 KEAX 300314
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1014 PM CDT WED MAR 29 2017
MOC001-300324-
/O.EXP.KEAX.SV.W.0051.000000T0000Z-170330T0315Z/
Adair MO-
1014 PM CDT WED MAR 29 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ADAIR COUNTY WILL
EXPIRE AT 1015 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Pleasant Hill.
LAT...LON 4004 9254 4004 9273 4028 9275 4027 9247
TIME...MOT...LOC 0314Z 183DEG 49KT 4029 9264
$$
LeightonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 6:24 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Mar 29, 6:24 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 624 PM CDT Wed Mar 29 2017 .Discussion... Issued at 257 PM CDT WED MAR 29 2017 Main concern this afternoon and evening revolve around severe wx potential, mainly along and south of the Route 50 corridor. Latest GOES-16 visible satellite imagery showing a fair amount of clearing across southern Missouri this hour, with some thinning of the stratus deck noted further north across our southern portions of our forecast area. This likely marks the position of a nearly stalled warm front with upper 50 degree dewpoints noted just to its south. Per latest SPC RUC analyses, instability generation has largely been confined to areas south of our area, however fcst models to include both the RUC and NAM suggest a narrow corridor of MLCAPE exceeding 500 J/kg extending north into our area later this afternoon and evening, just south of the warm front. Looking out west, initial convection now developing over eastern Kansas, and considering the expectations for the previously mentioned instability axis extending north in our area, expect this activity to gradually grow upscale over the next few hours. Wind fields from various BUFKIT soundings south of Route 50 are impressive, with stout southeast boundary layer winds overlaid with strong west-southwest winds centered near 5 kft. This curvature combined with horizontal vorticity generation along the warm front suggests an isolated tornado threat will remain with any discrete cells that develop within the next few hours. As mentioned in previous forecast updates however, much will remain contingent upon the degree of destabilization that can occur within the next few hours. If current RUC and NAM fcsts are accurate, its not inconceivable to expect mini-supercells south of the KC Metro with an isolated tornado threat. Severe convection (if it develops) should congeal more into multicell structures as the evening hours continue on. After this exits stage right, deformation band rainfall, now seen western Kansas and southern Nebraska will begin to shift to the south before steadily making its way over our area early Thursday morning. Much of the instability should be gone by then, however the continuation of an isolated thunder mention appears warranted given residual MUCAPE aloft. Much if not the entire area should get involved with this before bulk of precip exits by early afternoon. This will quickly be followed by increasing heights aloft and the approach of a shortwave ridge axis which should then provide for dry weather heading into the early half of the weekend. Dry weather won't last too long as the aforementioned ridge slides east and the next longwave trough/closed low approaches Saturday night and Sunday. Again, decent moisture advection in advance of this feature will help lead to favorable conditions for precipitation redevelopment by Sunday over much of the lower Missouri Valley. Overall instability looks to once again be lacking, however cannot rule out isolated thunder activity with this system as it slowly marches east. Dry weather looks to return by Monday afternoon with the next system expected to dive southeast from the Northern Rockies by midweek, bringing yet another chance for rainfall to the area as the very active jetstream pattern continues... && .Aviation...(For the 00Z TAFS through 00Z Thursday Evening) Issued at 624 PM CDT WED MAR 29 2017 Unsettled conditions currently dominate all the terminals on the Kansas-Missouri border as a broad storm system tracks across the region. Expect on-again-off-again storms well into the night as the upper level storm system slowly moves across. Additionally, as the center of the low moves across CIGs and VIS is expected to drop into the IFR to LIFR range. Currently, expectations are that the LIFR to IFR conditions will likely persist through much, if not all, of the day Thursday. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...32 Aviation...Cutter
Hazardous weather outlook, Mar 29, 5:01 AM CDT, 16 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 501 AM CDT Wed Mar 29 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-301015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 501 AM CDT Wed Mar 29 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Severe weather is possible this afternoon and evening, mainly south of I-70. Large hail, damaging winds, and a few tornadoes are possible with this activity. Additionally, localized flash flooding is possible, along with rapidly rising river levels. More detailed information can be accessed at... http://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Severe weather potential will decrease Thursday, though hydrologic concerns will remain in play until early Friday. More detailed information can be accessed at... http://www.weather.gov/eax/hwo
In the hours before
Local storm report, Mar 29, 7:11 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
711 PM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL LAKE LOTAWANA 38.92N 94.24W
03/29/2017 E1.00 INCH JACKSON MO TRAINED SPOTTER
&&
LAFLINLocal storm report, Mar 29, 7:20 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
720 PM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL SUMNER 39.65N 93.24W
03/29/2017 E1.00 INCH CHARITON MO PUBLIC
&&
LAFLINLocal storm report, Mar 29, 8:31 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
831 PM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL 5 ESE OLATHE 38.85N 94.74W
03/29/2017 M0.75 INCH JOHNSON KS EMERGENCY MNGR
AT 151ST AT PFLUMM
&&
JLEIGHTOSpecial weather statement, Mar 29, 8:52 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
852 PM CDT WED MAR 29 2017
MOZ007-008-017-300215-
Schuyler MO-Putnam MO-Adair MO-
852 PM CDT WED MAR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ADAIR...EASTERN
PUTNAM AND WESTERN SCHUYLER COUNTIES UNTIL 915 PM CDT...
At 851 PM CDT, trained weather spotters reported a strong
thunderstorm 8 miles north of Novinger, or 14 miles northwest of
Kirksville, moving north at 50 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Glenwood, Worthington and Livonia.
LAT...LON 4027 9263 4028 9286 4038 9286 4039 9287
4059 9287 4059 9255
TIME...MOT...LOC 0151Z 191DEG 42KT 4035 9276
LeightonLocal storm report, Mar 29, 8:55 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
855 PM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 2 E GREEN CITY 40.27N 92.92W
03/29/2017 E1.00 INCH SULLIVAN MO TRAINED SPOTTER
&&
JLEIGHTOSpecial weather statement, Mar 29, 9:27 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
927 PM CDT WED MAR 29 2017
MOZ031-038-300300-
Carroll MO-Lafayette MO-
927 PM CDT WED MAR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CARROLL AND
NORTHEASTERN LAFAYETTE COUNTIES UNTIL 1000 PM CDT...
At 927 PM CDT, Doppler radar was tracking a strong thunderstorm near
Corder, or 8 miles northeast of Higginsville, moving northeast at 40
mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Carrollton, Waverly, Alma, Bogard and Dover.
LAT...LON 3928 9344 3927 9344 3928 9345 3929 9348
3920 9348 3909 9355 3914 9370 3951 9361
3945 9332
TIME...MOT...LOC 0227Z 202DEG 37KT 3917 9364
LeightonThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:09 PM CDT | Special Weather Statement | EAX | Jackson | 36 min |
| Mar 29, 7:20 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Sullivan | 25 min |
| Mar 29, 8:45 PM CDT | Areal Flood Advisory | EAX | Henry, Johnson | 3 hr |
| Mar 29, 8:52 PM CDT | Special Weather Statement | EAX | Schuyler | 23 min |
| Mar 29, 9:17 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Macon, Randolph | 28 min |
| Mar 29, 9:27 PM CDT | Special Weather Statement | EAX | Carroll | 33 min |
| Mar 29, 9:57 PM CDT | Special Weather Statement | EAX | Carroll | 33 min |
| Mar 29, 10:36 PM CDT | Special Weather Statement | EAX | Linn | 24 min |
| Mar 30, 12:35 AM CDT | River Flood Warning | EAX | Carroll | 24 hr |
| Mar 30, 5:48 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 25 hr |
| Mar 30, 7:06 AM CDT | River Flood Warning | EAX | Cooper, Saline | 63 hr |
| Mar 30, 1:53 PM CDT | River Flood Warning | EAX | Buchanan | 40 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.